Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Post of the Week: New Extended Release Carbidopa-Levodopa


  • Please log in to reply
28 replies to this topic

#21 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,077 posts
  • LocationUniversity of Florida

Posted 21 March 2015 - 02:40 PM

You should call and inquire as to whether you are slightly under-dosed....your doc should tweak and optimize for best response.


Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#22 LewisMaxie

LewisMaxie

    Advanced Member

  • Members
  • PipPipPip
  • 367 posts
  • LocationVirginia

Posted 22 March 2015 - 11:47 AM

Dr.Okun thanks for being available.

#23 LewisMaxie

LewisMaxie

    Advanced Member

  • Members
  • PipPipPip
  • 367 posts
  • LocationVirginia

Posted 25 March 2015 - 06:27 AM

She increased the dose slightly.

#24 prudhivi

prudhivi

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 17 April 2016 - 01:08 AM

Hello Dr. Okun,
Currently, my mother following medication and getting relief when she had the carbidopa-levodopa power. she is getting back to her struggle once the dosage power is over. This is causing especially nightmare to her every night. She fighting for sleep every night. Please advise on this instance.

#25 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,077 posts
  • LocationUniversity of Florida

Posted 17 April 2016 - 08:28 PM

Not sure I am following the exact problem.  Sometimes if the medications are wearing off they can be dosed more frequently.  Also, sometimes if symptoms re-emerge at night during sleep and awaken a PD patient more sinemet can be re-dosed.


Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#26 devildog89us

devildog89us

    Member

  • Members
  • PipPip
  • 28 posts

Posted 14 May 2016 - 07:27 PM

Hello Dr. Okun,

I am writing to you, because I had an issue to come up this morning on the 14th of May. I took my night meds last night at 1730 hours. When I woke up at 0800 this morning, my muscles were frozen. I took Requip 2mg, 1 Sinement ER, and another Sinement, Neurontin, and the rest of my night meds. I realize you cannot take meds while you sleep, and I think we're both have an understanding about that. My question is: Is it possible my Parkinson's is progressing, when the muscles freeze up?

#27 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,077 posts
  • LocationUniversity of Florida

Posted 14 May 2016 - 08:56 PM

Usually not.  Some people have trouble being frozen in the AM or trouble getting back to sleep.  We usually add night-time doses of Sinemet when people awaken to go to the bathroom and occasionally use apomorphine on awakening.  One other strategy is extra sinemet upon waking; chew it and take with orange juice.


Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#28 Inge

Inge

    Advanced Member

  • Members
  • PipPipPip
  • 73 posts
  • LocationSan Diego

Posted 28 May 2016 - 08:21 AM

A neurologist I saw many years ago told me that drinking coca-cola when taking Sinemet would speed up its absorption.

 

Recently, I read an article that said to stay away from all caffeinated drinks as they interfere with the absorption of sinemet.

 

Are either one of these statements correct in your opinion?

 

Does chewing sinemet and taking it with orange juice speed up its absorbition?



#29 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,077 posts
  • LocationUniversity of Florida

Posted 28 May 2016 - 08:27 AM

Correct, orange juice, coke or anything that lowers pH helps absorption.  Chewing the SInemet also may help speed absorption.

 

There are several studies actually showing low dose caffeine actually helps PD symptoms like tremor (Ron Postuma published a nice study).


Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users